Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2021, 5:12 PM EDT for Carroll County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 5:12 PM EDT (21:12 UTC)
- Expired
- Aug 10, 2021, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
552
WWUS82 KFFC 102112
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Tue Aug 10 2021
GAZ042-052-102145-
Carroll GA-Heard GA-
512 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN CARROLL
AND NORTHWESTERN HEARD COUNTIES THROUGH 545 PM EDT...
At 512 PM EDT...a strong thunderstorm was over Tyus, or 11 miles
southwest of Carrollton...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Bowdon, Ephesus, Tyus, Blackjack Mountain and
Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3360 8511 3339 8517 3340 8529 3353 8531
3359 8532
TIME...MOT...LOC 2112Z 178DEG 11KT 3348 8523
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:19 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 10, 3:19 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 319 PM EDT Tue Aug 10 2021 .SHORT TERM /Tonight through Wednesday Night/... Isolated showers and thunderstorms are developing across portions of west and central Georgia this afternoon. Low level southerly flow will continue to provide ample moisture for isolated to scattered showers and thunderstorms across the area aided by a lee side trough building down the Appalachians and afternoon heating. Widespread severe storms are not anticipated, however cannot rule out a stray severe thunderstorms with gusty winds the main threat. The treat for thunderstorms and showers will diminish after 8 pm with the loss of daytime heating. The moist summertime pattern will remain across the tomorrow with scattered showers and thunderstorms expected to redevelop with daytime heating once again. Temperatures will continue above normal through the period with central areas once again flirting with heat indices in the 100-104 range. Atwell .LONG TERM /Thursday through Tuesday/... The Gulf remains open through the long term period as the Bermuda High stays stagnant and unwavering just off the Carolina coast, with a surface ridge axis building through the southern Gulf states. This setup will create a broad south to southwesterly fetch of warm, moist air inundating the forecast region with PWATs between 1.7-2.1 inches. With general high pressure in the region accompanying the tropical airmass, highs will remain in the low 90s with heat indices in the high 90s and low- to mid-triple digits. The biggest concern and divergence from the long term forecast comes thanks to Potential Tropical Cyclone Six, which currently rests just southeast of Puerto Rico. Over the last 24 hours, model guidance has come to a consensus regarding the track of this storm which the national Hurricane Center predicts will be just off the western Florida peninsula, potentially making landfall in the eastern Florida panhandle as a weak tropical storm or tropical depression. However, forecast models can change quickly and forecast tropical cyclone intensity is notoriously difficult to forecast this far in advance. Either way, careful attention will need to be paid to this storm as it approaches the Southeastern U.S., especially with the track placing the forecast area on the 'dirty' side of the storm where rainfall totals, higher wind gusts, and severe weather are more likely to occur. Thiem && .PREV DISCUSSION... /Issued 151 PM EDT Tue Aug 10 2021/ AVIATION... 18Z Update... Expect VFR conditions outside of convection developing around the TAF sites. Have TEMPOs covering the convective coverage through 00Z. Winds will continue to be light - mainly southwest to west at 5 kts or less although could see variable winds 10-15kt with gusts to 20-25kts with thunderstorms. //ATL Confidence...18Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 73 92 / 30 50 20 50 Atlanta 74 89 73 90 / 30 50 20 60 Blairsville 67 83 67 86 / 40 50 20 60 Cartersville 72 90 72 91 / 30 40 20 60 Columbus 74 91 74 92 / 30 50 20 60 Gainesville 73 89 72 90 / 30 50 20 60 Macon 73 92 73 94 / 30 50 20 50 Rome 73 91 72 93 / 20 40 20 50 Peachtree City 72 88 72 91 / 30 50 20 60 Vidalia 74 91 74 93 / 20 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Thiem AVIATION...Atwell
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 332 PM EDT Tue Aug 10 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 332 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected, mainly through this evening. The primary hazard from any thunderstorms will be occasional cloud-to-ground lighting, gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms will be possible each day Wednesday through Monday, most numerous during the afternoons and evenings. The primary hazards with any thunderstorm will be heavy rain, gusty winds and lightning. Although no widespread severe weather is expected at this time, an isolated severe storm cannot be ruled out with damaging winds as the main threat. Although much uncertainty remains, there is a possibility that a tropical low will impact the southeastern U.S., including portions of central and north Georgia, early next week. Please continue to monitor the forecast for further developments. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 10, 4:42 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Tue Aug 10 2021
GAZ050-061-102115-
Hancock GA-Greene GA-
442 PM EDT Tue Aug 10 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN HANCOCK
AND SOUTHEASTERN GREENE COUNTIES THROUGH 515 PM EDT...
At 442 PM EDT...a line of strong thunderstorms was extending from
near Springfield to near Shoulderbone. These storms were nearly
stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
White Plains, Springfield, Shoulderbone, Powelton and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3330 8285 3334 8313 3347 8309 3342 8282
3341 8283 3341 8282 3339 8283 3339 8282
TIME...MOT...LOC 2042Z 268DEG 4KT 3339 8292 3340 8303
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHSpecial weather statement, Aug 10, 4:50 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Tue Aug 10 2021
GAZ046-057-102115-
Rockdale GA-Henry GA-
450 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ROCKDALE AND NORTH CENTRAL HENRY COUNTIES THROUGH 515 PM EDT...
At 449 PM EDT...a strong thunderstorm was over Stockbridge, or 7
miles northwest of McDonough. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
McDonough, Stockbridge, Richardson Park, Hidden Valley Park, Eagles
Landing and Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3362 8412 3347 8413 3347 8425 3358 8426
3359 8424 3360 8424 3360 8425 3361 8426
3362 8426
TIME...MOT...LOC 2049Z 192DEG 4KT 3354 8421
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHLocal storm report, Aug 10, 4:55 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 NNW FORTSON 32.63N 84.95W
08/10/2021 HARRIS GA 911 CALL CENTER
A TREE WAS DOWNED ONTO FORTSON RD.
&&
EVENT NUMBER FFC2100479
RWILLISLocal storm report, Aug 10, 5:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG MULBERRY GROVE 32.66N 84.95W
08/10/2021 HARRIS GA 911 CALL CENTER
A TREE WAS DOWNED ONTO POWER LINES ON FORTSON ROAD.
&&
EVENT NUMBER FFC2100480
RWILLISLocal storm report, Aug 10, 5:04 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 2 NNE FORTSON 32.63N 84.93W
08/10/2021 HARRIS GA 911 CALL CENTER
A TREE WAS DOWNED ONTO WEST BONACRE ROAD.
&&
EVENT NUMBER FFC2100481
RWILLISSpecial weather statement, Aug 10, 5:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Tue Aug 10 2021
GAZ042-052-102145-
Carroll GA-Heard GA-
512 PM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN CARROLL
AND NORTHWESTERN HEARD COUNTIES THROUGH 545 PM EDT...
At 512 PM EDT...a strong thunderstorm was over Tyus, or 11 miles
southwest of Carrollton...moving north at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Bowdon, Ephesus, Tyus, Blackjack Mountain and
Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3360 8511 3339 8517 3340 8529 3353 8531
3359 8532
TIME...MOT...LOC 2112Z 178DEG 11KT 3348 8523
MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:27 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Aug 10, 1:00 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Aug 10, 1:07 PM EDT | Special Weather Statement | FFC | Marion | 23 min |
| Aug 10, 1:13 PM EDT | Special Weather Statement | FFC | Webster | 32 min |
| Aug 10, 1:30 PM EDT | Special Weather Statement | FFC | Talbot | 30 min |
| Aug 10, 1:32 PM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Aug 10, 1:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 10, 1:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Aug 10, 1:58 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Aug 10, 2:11 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 10, 2:20 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Taylor, Upson | 40 min |
| Aug 10, 2:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 2:41 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Aug 10, 2:45 PM EDT | Special Weather Statement | FFC | Muscogee | 30 min |
| Aug 10, 2:52 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 28 min |
| Aug 10, 3:00 PM EDT | Special Weather Statement | FFC | Peach | 15 min |
| Aug 10, 3:22 PM EDT | Special Weather Statement | FFC | Houston | 53 min |
| Aug 10, 3:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Aug 10, 3:41 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| Aug 10, 3:57 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 10, 4:03 PM EDT | Special Weather Statement | FFC | Glascock | 27 min |
| Aug 10, 4:21 PM EDT | Special Weather Statement | FFC | Coweta | 24 min |
| Aug 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 51 min |
| Aug 10, 4:42 PM EDT | Special Weather Statement | FFC | Hancock | 33 min |
| Aug 10, 4:50 PM EDT | Special Weather Statement | FFC | Henry | 25 min |
| Aug 10, 5:04 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock | 41 min |
| Aug 10, 5:15 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Aug 10, 5:36 PM EDT | Special Weather Statement | FFC | Walton | 24 min |
| Aug 10, 5:56 PM EDT | Special Weather Statement | FFC | Morgan | 34 min |
| Aug 10, 5:59 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Aug 10, 6:00 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Aug 10, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 36 min |
| Aug 10, 6:24 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Aug 10, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Oconee | 31 min |
| Aug 10, 6:35 PM EDT | Special Weather Statement | FFC | Madison | 40 min |
| Aug 10, 6:43 PM EDT | Special Weather Statement | FFC | Towns | 32 min |
| Aug 10, 7:05 PM EDT | Special Weather Statement | FFC | Dade | 25 min |
| Aug 10, 7:30 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Aug 10, 7:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 44 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.